Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 9, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 10, 2010, 2:03 PM PDT for 4 counties in Nevada. It took effect at Apr 11, 2010, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2010, 2:03 PM PDT (21:03 UTC)
- In effect from
- Apr 11, 2010, 12:00 PM PDT
- Expired
- Apr 11, 2010, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918 WWUS75 KLKN 102103 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 203 PM PDT SAT APR 10 2010 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NEVADA SUNDAY... A PACIFIC STORM SYSTEM WILL BEGIN SLOWLY MOVING EAST SUNDAY. OUT AHEAD OF THIS SYSTEM...STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED FOR NORTHERN LANDER/EUREKA AND SOUTHERN ELKO COUNTIES FOR THIS TIME AS WELL AS A HIGH WIND WATCH FOR SOUTHERN LANDER/EUREKA...WHITE PINE...AND NORTHERN NYE COUNTIES. NVZ032-034-036-110915- /O.NEW.KLKN.WI.Y.0009.100411T1900Z-100412T0300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK... CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE... BATTLE MOUNTAIN...EMIGRANT PASS 203 PM PDT SAT APR 10 2010 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TO 8 PM PDT SUNDAY. * WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 15 MPH SUNDAY MORNING WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THE AFTERNOON. HIGHEST WINDS WILL OCCUR ABOVE 6000 FEET. * TIMING: WINDS ARE EXPECTED TO INCREASE DURING THE LATE MORNING HOURS...REACHING THE HIGHEST VALUES DURING THE AFTERNOON. WINDS ARE EXPECTED TO DIMINISH BY EARLY SUNDAY EVENING * LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...BATTLE MOUNTAIN... EMIGRANT PASS * IMPACTS: BLOWING DUST WILL REDUCE VISIBILITIES IN AND AROUND THE ADVISORY AREA TO ONE MILE. CROSS WINDS ALONG THE I-80 CORRIDOR AND ALSO ALONG US HIGHWAY 93 WILL CAUSE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-035-037-110915- /O.NEW.KLKN.HW.A.0001.100411T1900Z-100412T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 203 PM PDT SAT APR 10 2010 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH THE POTENTIAL TO INCREASE TO 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH BY SUNDAY AFTERNOON. HIGHEST WINDS WILL MOST LIKELY OCCUR ABOVE 6000 FEET AND ALSO WITHIN NORTH-SOUTH RUNNING VALLEYS WHERE CHANNELING WILL OCCUR. * TIMING: EXPECT WINDS TO INCREASE DURING THE EARLY AFTERNOON HOURS...AND BEGIN TO DIMINISH BY EARLY SUNDAY EVENING. AS THE EVENT DRAWS NEAR...A HIGH WIND WARNING MAY BE REQUIRED. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH * IMPACTS: DRIVING ALONG US HIGHWAY 50 AND US HIGHWAY 6 WILL BE VERY DIFFICULT IN THE STRONG WINDS AS VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...WILL BE SUSCEPTIBLE TO STRONG CROSS WINDS. BLOWING DUST WILL REDUCE VISIBILITIES TO ONE-HALF MILE OR LESS IN DUST PRONE AREAS ACROSS THE WATCH AREA. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
660 WWUS75 KLKN 110858 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 158 AM PDT SUN APR 11 2010 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NEVADA TODAY... NVZ013-035-037-120300- /O.UPG.KLKN.HW.A.0001.100411T1900Z-100412T0300Z/ /O.NEW.KLKN.HW.W.0004.100411T1900Z-100412T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 158 AM PDT SUN APR 11 2010 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH INCREASING TO 30 TO 40 MPH IN MANY LOCATIONS...WITH POSSIBLE GUSTS TO 60 MPH. HIGHEST WINDS WILL MOST LIKELY OCCUR ABOVE 6000 FEET AND ALSO WITHIN NORTH-SOUTH RUNNING VALLEYS WHERE CHANNELING WILL OCCUR. * TIMING: EXPECT WINDS TO INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...AND BEGIN TO DIMINISH THIS EVENING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH * IMPACTS: DRIVING ALONG US HIGHWAY 50 AND US HIGHWAY 6 WILL BE VERY DIFFICULT IN THE STRONG WINDS AS VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...WILL BE SUSCEPTIBLE TO STRONG CROSS WINDS. BLOWING DUST IS POSSIBLE WITH THESE STRONG WINDS...AND COULD RESULT IN HAZY CONDITIONS...AND IN AREAS PRONE TO BLOWING DUST...COULD REDUCE VISIBILITIES TO ONE-HALF MILE OR LESS. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ032-034-036-120300- /O.CON.KLKN.WI.Y.0009.100411T1900Z-100412T0300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK... CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE... BATTLE MOUNTAIN...EMIGRANT PASS 158 AM PDT SUN APR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 15 MPH THIS MORNING WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THE AFTERNOON. HIGHEST WINDS WILL OCCUR ABOVE 6000 FEET. * TIMING: WINDS WILL INCREASE IN THE MID TO LATE MORNING HOURS...REACHING THE HIGHEST SPEEDS IN THE AFTERNOON AND EARLY EVENING. WINDS ARE EXPECTED TO DIMINISH THROUGH THE EVENING HOURS...HOWEVER GUSTY WINDS WILL ALSO BE POSSIBLE ALONG A FRONTAL BOUNDARY WHICH WILL MOVE THROUGH CENTRAL AND EASTERN NEVADA THIS EVENING AND OVERNIGHT. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...BATTLE MOUNTAIN... EMIGRANT PASS * IMPACTS: BLOWING DUST IS POSSIBLE THIS AFTERNOON AS THE WINDS INCREASE...WHICH COULD REDUCE VISIBILITIES TO ONE MILE. CROSS WINDS ALONG THE I-80 CORRIDOR AND ALSO ALONG US HIGHWAY 93 WILL CAUSE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROOD
483 WWUS75 KLKN 112208 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 308 PM PDT SUN APR 11 2010 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NEVADA TODAY... NVZ013-035-037-120300- /O.CON.KLKN.HW.W.0004.000000T0000Z-100412T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 308 PM PDT SUN APR 11 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE HIGHEST WINDS WILL MOST LIKELY OCCUR ABOVE 6000 FEET AND ALSO WITHIN NORTH-SOUTH ORIENTED VALLEYS WHERE CHANNELING WILL OCCUR. * TIMING: STRONG WINDS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON...THEN BEGIN TO DIMINISH THIS EVENING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH * IMPACTS: DRIVING ALONG US HIGHWAY 50 AND US HIGHWAY 6 WILL BE VERY DIFFICULT IN THE STRONG WINDS AS VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...WILL BE SUSCEPTIBLE TO STRONG CROSS WINDS. BLOWING DUST IS POSSIBLE WITH THESE STRONG WINDS... AND COULD RESULT IN HAZY CONDITIONS. IN AREAS PRONE TO BLOWING DUST...VISIBILITIES MAY DROP TO ONE-HALF MILE OR LESS. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ032-034-036-120300- /O.CON.KLKN.WI.Y.0009.000000T0000Z-100412T0300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK... CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE... BATTLE MOUNTAIN...EMIGRANT PASS 308 PM PDT SUN APR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. HIGHEST WINDS WILL OCCUR ABOVE 6000 FEET. * TIMING: STRONG WINDS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON...AND WILL THEN DIMINISH THROUGH THE EVENING HOURS. HOWEVER...GUSTY WINDS WILL ALSO BE POSSIBLE ALONG A FRONTAL BOUNDARY WHICH WILL MOVE THROUGH CENTRAL AND EASTERN NEVADA THIS EVENING AND OVERNIGHT. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...BATTLE MOUNTAIN...EMIGRANT PASS * IMPACTS: BLOWING DUST IS POSSIBLE...WHICH COULD REDUCE VISIBILITY TO ONE MILE. CROSS WINDS ALONG THE I-80 CORRIDOR WILL CAUSE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
368 WWUS75 KLKN 120253 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 753 PM PDT SUN APR 11 2010 NVZ013-035-037-120400- /O.EXP.KLKN.HW.W.0004.000000T0000Z-100412T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 753 PM PDT SUN APR 11 2010 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. WIND SPEEDS ARE DIMINISHING ACROSS THE REGION THIS EVENING...AND ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE LATE EVENING AND OVERNIGHT HOURS. SOME LOCATIONS SUCH AS TONOPAH AND EUREKA...AS WELL AS MOUNTAINOUS AREAS...WILL CONTINUE TO HAVE SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS INTO THE MID-EVENING HOURS. HOWEVER...WINDS IN MOST AREAS HAVE ALREADY FALLEN BELOW HAZARDOUS LEVELS. AS SUCH...WILL ALLOW THE HIGH WIND WARNING TO EXPIRE AT 8PM PDT. $$ NVZ032-034-036-120400- /O.EXP.KLKN.WI.Y.0009.000000T0000Z-100412T0300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK... CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE... BATTLE MOUNTAIN...EMIGRANT PASS 753 PM PDT SUN APR 11 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS IN MOST AREAS...AND WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. AS SUCH...WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 8PM PDT. $$ ROOD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 10, 10:27 AM PDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 10, 10:27 AM PDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1027 AM PDT SAT APR 10 2010 .SYNOPSIS...GENERALLY DRY WEATHER WILL PREVAIL ACROSS THE AREA THROUGH THE WEEKEND BEFORE THE NEXT LOW PRESSURE SYSTEM BRINGS A CHANCE OF RAIN AND SNOW SUNDAY NIGHT AND MONDAY. BREEZY TO WINDY CONDITIONS ARE EXPECTED OVER CENTRAL NEVADA TODAY AND SUNDAY. && .AVIATION...UPDATED THE 18Z TAF'S AND TOOK OUT THE MENTION OF CB CLOUDS WITH MOISTURE RAPIDLY DEPARTING THE AREA THIS MORNING. EXPECT VFR CONDITIONS FOR THE NEXT 24HRS W/ STRONG WINDS. && .PREV DISCUSSION... /ISSUED AT 627 AM / UPDATE...UPDATED FOR MORE CLOUDS TODAY...ESPECIALLY THIS MORNING... BASED ON CURRENT OBSERVATIONS AND SATELLITE TRENDS. PREV DISCUSSION... /ISSUED AT 351 AM / SHORT TERM...TODAY THROUGH MONDAY. WEAK SHORT WAVE MOVING INTO NRN NV FROM THE SOUTHWEST THIS MORNING. MODELS SHOW ENOUGH MOISTURE TO WARRANT A SLIGHT CHANCE OF SHOWERS TODAY AND THIS EVENING OVER NRN ELKO AND NRN HUMBOLDT COUNTIES...MAINLY OVER THE MTNS. OTHERWISE UPPER LOW DROPPING SWD OFF THE CA COAST WILL BRING INCREASING SWLY FLOW ALOFT WHICH WILL LEAD TO BREEZY CONDITIONS THIS AFTERNOON ACROSS CNTRL NV. AS THIS UPPER LOW EDGES CLOSER TO THE COAST ON SUNDAY FLOW ALOFT WILL CONTINUE TO INCREASE LEADING TO VERY WINDY CONDITIONS OVER CNTRL NV AND BREEZY TO WINDY OVER NRN NV. IT LOOKS LIKE HIGH END WIND ADVISORY CONDITIONS OVER CNTRL NV WITH WIND GUSTS OVER 50 MPH SUNDAY AFTN. MOISTURE FROM THIS UPPER LOW WILL MAINLY STAY TO THE WEST OF THE FCST AREA SUNDAY EXCEPT FOR A SLIGHT CHANCE OF SHOWERS ACROSS WRN HUMBOLDT COUNTY. SHOWERS WILL THEN SPREAD INTO THE WRN SECTIONS OF THE FCST AREA SUNDAY NIGHT THEN ACROSS THE ENTIRE AREA MONDAY AS THE UPPER LOW MOVES INLAND ACROSS NRN CA. THE AIRMASS WILL REMAIN WARM ENOUGH FOR RAIN IN THE LOWER VALLEYS. SNOW LEVEL WILL RANGE FROM 6500 FEET IN THE EAST TO 4500 TO 5000 FEET IN THE WEST. LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. BROAD NEGATIVELY TILTED TROUGH OVER THE INTER-MOUNTAIN WEST MONDAY NIGHT KEEPING THE THREAT OF SHOWERS ACROSS MUCH OF THE CWA. TROUGH EJECTS TO THE NORTHEAST ON TUESDAY...WITH SHOWERS DIMINISHING. ZONAL FLOW ALOFT EARLY TUESDAY WILL TRANSITION TO A SOUTHWESTERLY FLOW TUESDAY NIGHT. MODELS IN DECENT AGREEMENT WITH PARTLY TO MOSTLY CLOUDY SKIES TUESDAY NIGHT THROUGH FRIDAY...ALONG WITH MOSTLY DRY CONDITIONS AS WELL AS NEAR NORMAL OVERNIGHT LOW TEMPERATURES AND SLIGHTLY ABOVE NORMAL HIGH TEMPERATURES. AT THIS TIME NOTHING TOO EXCITING IN THE LONG TERM PERIOD. AVIATION...VFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH THE NEXT 24 HOURS. SLIGHTLY UNSTABLE AIRMASS OVER NORTH-CENTRAL AND NORTHEASTERN NEVADA THIS AFTERNOON WHICH WILL LIKELY RESULT IN SOME CUMULUS CLOUD BUILD UPS TO THE NORTH AND EAST OF KEKO...WITH PERHAPS A 10 TO 15 PERCENT CHANCE OF THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON. WINDS WILL BE A CHALLENGE TODAY. CURRENTLY HAVE SURFACE HIGH PRESSURE CENTERED NORTHEAST OF NEVADA...WITH A SURFACE LOW CENTERED OVER WEST-CENTRAL NEVADA. THIS WILL LEAD TO A MODERATE EAST-NORTHEASTERLY SURFACE GRADIENT...WHICH AT TIMES THIS MORNING WILL BE STRONG ENOUGH TO OVERCOME MORNING HOUR DRAINAGE WINDS UNDER THE INVERSION. BY LATE MORNING AND INTO THE AFTERNOON HOURS AFTER THE INVERSION BREAKS DOWN...SOUTHERLY WINDS WILL MIX TOWARD THE SURFACE. EXPECT A MIX OF WIND DIRECTIONS TODAY ESPECIALLY IN THE LATE MORNING HOURS AS THE INVERSION BREAKS DOWN...ALONG WITH SOME OCCASIONAL GUSTS OF 15 TO 25 OR 30 MPH IN THE AFTERNOON HOURS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/95
Hazardous weather outlook, Apr 9, 2:47 PM PDT, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 247 PM PDT FRI APR 9 2010 NVZ013-030>037-110000- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 247 PM PDT FRI APR 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY SOUTHERLY WINDS WILL DEVELOP OVER CENTRAL NEVADA AHEAD OF THE NEXT STORM SYSTEM SATURDAY AND SUNDAY. A WIND ADVISORY WILL LIKELY BE NEEDED FOR WHITE PINE COUNTY...NORTHERN NYE COUNTY...AND THE SOUTHERN HALVES OF LANDER AND EUREKA COUNTIES SUNDAY AFTERNOON. WINDS ACROSS CENTRAL NEVADA WILL RANGE FROM 15 TO 25 MPH WITH GUSTS TO 40 MPH SATURDAY AFTERNOON. A LULL IN THE WINDS WILL OCCUR SATURDAY NIGHT...THEN WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH ON SUNDAY. THIS STORM SYSTEM WILL ALSO SUPPLY COOLER TEMPERATURES AND WIDESPREAD RAIN AND SNOW SHOWERS TO ALL OF NORTHERN AND CENTRAL NEVADA ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:03 PM PDT | High Wind Watch | LKN | Eureka, Lander, White Pine | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.